I just wanted to get some advice before I visit my dermatologist..again. I was on Accutane two years ago for 6 months. I only had moderate acne but it was extremely persistant. I think I took 80mg/day (I was 135 lbs)- and I was clear after the treatment ended for about 7 months and then started breaking out again. I have tried antibiotics which were only temporarily effective and started Yasmin, Clindamycin, and Differin gel two weeks ago. But if these are not effective, I am considering another treatment of Accutane. I am just wondering if this is a smart move- I had a really bad initial breakout for honestly 2 months during my first treatment and my skin did not clear until the 5th month. Is Accutane any more effective the second time or is it going to be the same story where I'm clear for a year and then break out again? I just had a hard time during my last treatment and dont want to go through that again if the results are going to be so fleeting. Thanks for your advice.
Anyone who has been on Accutane twice please respond. I am about to go on 40mg/day for the first two weeks to minimize an initial breakout and then progress to 80mg/day- have others had better success rates with a second Accutane treatment???
haven't been on a second course of accutane, in fact, i just started my first. however, i have read in several articles, studies, etc., that patients tend to have a higher success rate with a second course of accutane. some even need third, possibly fourth courses, but this is unusual. good luck!
I am three months into my second course of Accutane. My first course was January through May of 1999. I was completely clear for about a year before the oiliness and breakouts started coming back. I tried Retin-A and Minocycline for a year before deciding to do a second course of Accutane. They kept the acne under control but I didn't want to be on antibiotics forever. I was on 20mg my entire first course and am on a 40/60 mg schedule (alternating days) this course. I weigh 110lbs. The first two and a half months were horrible but I am now starting to clear up. I am in my early thirties and scar much easier than I used to so a second round seemed like the only option to me. My derm told me people usually respond more quickly the second round. Not so for me but I am on double the dose I was on last time. It is really hard to predict what the results will be for anyone. I feel it is worth it if there is any chance I will stay clear. Best of luck to you.
I remember awhile back a few people telling me that their second course of accutane wasn't as bad as the first. They were prepared and the initial breakout wasn't quite as bad, if the first one worked and your acne isn't as bad as it used to be, underlying acne ready to pop out just won't be there.
Try what you're on now, give it at least 2-3 months, see if the results are what you're looking for. If nothing happens, then ask for the second course. Good luck.
I am on my 2nd course of Accutane. The first course was taken in 1994 and I was clear for about a year. The years in between were filled with periods of breakouts and clear skin, fluctuating wildly until I went on the pill. However I went off the pill last year and my acne returned with a vengeance. My doc suggested I go back on Accutane again and have been on it for 2 mths now.
The first time was so long ago I can't remember what side effects I had though it was not too bad. This time around I am on 20mg/day and will increase to 40mg/day next week. So far I have not suffered from any side effects and my skin went through the initial outbreak but subsided a few weeks ago and I am just left with the red marks, which though ugly, at least do not leave my skin bumpy.
My derm told me I will be on Accutane for the next 6 mths, low dosage so that my side effects are not serious. I am also back on the pill and he suggested I remain on the pill to ensure my skin is clear as there are no guarantees that the 2nd round on Accutane will leave me clear after a year.
I am not sure whether that helps but it is another avenue for you to take if you are female. Apparently the pill takes 6mths to come into effect and clear the skin.
I am on my third course...2 consecutive about 3 years ago and was clear up until i had a few pop up 3 months ago. I went for a third course 2 months ago and it made my acne go from mild to moderate. I don't seem to get it this time....it's acutally getting worse along the course.....
I'm 21 and have been on 3 courses of accutane. My first course when I was a junior in highschool and then my second and third course my first 2 years of college. I was clear for a few months after my first course and then gradually began to break out again. The second and third course basically ruined my life temporarilly. I broke out horribly bad and had extremely bad redness. The courses never totally cleared my acne but made it much worst. I have vowed to never go on the drug again. I just got finished with 2 laser light treatments and am on 1000mg of erythromicin a day. I will tell everyone how it goes as I begin seeing effects. You never know with the accutane. I know I am a rare case, but it can be good or bad.
well i guess this KIND OF pertains to your question.. well more so just commenting that i went on my first course of accutane for 5 months and have been off of it for 1 year now. i actually was supposed to be on it for 6 or 7 months but i lost my 6th Rx and my skin was good enough where i didnt even bother getting more. sooo the last year has been a bunch of up's and down's.. but not so serious. just recently it's been getting worse, but even then it's just moderate and nothing make up cant cover up. but still, i'd like to be completely clear so im going on accutane for a 2nd round. i am getting my new Rx tomorrow so we shall see! i am hoping i get the good experiences that everyone on here talks of like quicker results, and hopefully not the rare cases where it's worse... yikes! keep us informed on how your 2nd course goes i'd be curious to see someone else's results aside from my own.